Announcement

Collapse
No announcement yet.

more weight gain...

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ICNDonna
    replied
    I have to agree with Kennedy. Once you get your thyroid under control, it's very possible that your weight will level off.

    Warm hugs,
    Donna

    Leave a comment:


  • kennedy
    replied
    Hello,

    Hi, Leah, If your Doc said that your thyroid hormone levels were low, then you would have HYPERTHYROIDISM and wouldn't have a need for synthroid, which is a synthetic hormone replacement medication for people with HYPOTHYROIDISM.

    Megan, alot of people on here have thyroid problems myself included, so you are not alone!! Some people who are treated for hyperthyroidism with radioactive iodine end up becoming hypothyroidic because it destroys the thyroid tissue, so synthetic thyroid hormone replacement is needed. There aren't any other treatments (that I know of) for hyperthyroidism other than the iodine. I have discovered, and have also heard from many, that with thyroid problems come the weight roller coster that takes a long time to level out.
    Also, I know that Elavil can cause a significant weight gain on its own, so maybe "weighing" the benefits and down sides are something to consider. Unless it's a health risk right now, don't worry so much about your weight just yet. I know, easier said than done!! Trust me, just worry about getting your thyroid leveled out and yourself feeling better, then you can worry about losing the weight. Stressing out will only make you feel worse and cause a flare.
    Hope that I have helped at least a little!!
    Kennedy

    Leave a comment:


  • leah411
    replied
    Have you been diagnosed with thyroid problems

    I have had IC for so many years now that I have forgotten the exact date I was diagnosed. It has been about 5 or 6 years now. I have been taking 25mg of Elavil for headaches long before I was diagnosed with IC, and never had any problems with weight gain. Over the last year I have gained about 15 lbs., and cannot get it off. I had some tests done, and my doctor said that my thyroid levels were low. I have started taking synthroid. I have only been on it for about a month, but am praying that it is the answer. I have many of the symptoms for thyroid problems. Has your dr. not suggested taking medication for the thyroid problem? I did not notice what dosage elavil you were taking. So many of us have other problems besides the IC. I have Irritable Bowel, and Endometriosis, plus this new thyroid problem, along with my IC. I have not been on this site in a while, and wondered if any fellow IC patients also were having thyroid problems.
    Good luck with whatever treatments you have.

    Leave a comment:


  • tigger_gal
    replied
    (((((((((((hugs)))))))))))) sorry I don't have any answers for you, hopefully some one will.

    Leave a comment:


  • megancolleen
    started a topic more weight gain...

    more weight gain...

    As I've written here before, I've gained a lot of weight on Elavil, and cannot seem to lose it no matter what I do. I just found out that I have mild hyperthyroidism, and they will probably want me to take radioactive iodine which will decrease my metabolism even further! I can't bear the thought of gaining even more weight. Anyone else have hyperthyroidism, and did treatment cause weight gain?
Working...
X